Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 9, 2005, 11:48 PM PST for Union County, Oregon. It took effect at Nov 10, 2005, 12:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2005, 11:48 PM PST (07:48 UTC)
- In effect from
- Nov 10, 2005, 12:00 AM PST
- Expired
- Nov 10, 2005, 3:01 PM PST
- In force
- 15 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 7.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 100748 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1148 PM PST WED NOV 9 2005 ...VERY WINDY SOUTH WINDS EXPECTED IN THE GRANDE RONDE VALLEY OVERNIGHT AND THURSDAY... .AN APPROACHING COLD FRONT HAS GENERATED A VIGOROUS SOUTH TO NORTH PRESSURE GRADIENT ACROSS NORTHEAST OREGON. THIS GRADIENT...ALONG WITH TOPOGRAPHIC EFFECTS...WILL GENERATE VERY WINDY CONDITIONS IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY THROUGH THURSDAY AFTERNOON. ORZ049-101800- /O.NEW.KPDT.WI.Y.0018.051110T0800Z-051111T0000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...ELGIN...LA GRANDE 1148 PM PST WED NOV 9 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES SHOULD BE EXPECTED IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY THROUGH THURSDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR NEAR LADD AND PYLES CANYONS...INCLUDING THE TOWN OF UNION. WINDS ACROSS THE REMAINDER OF THE GRANDE RONDE VALLEY WILL GENERALLY BE SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. TRAVELERS IN THE AREA SHOULD EXPECT VERY ERRATIC AND GUSTY WINDS...AND MEMBERS OF LOCAL COMMUNITIES SHOULD TAKE PRECAUTIONS TO STRAP DOWN OBJECTS THAT MAY BECOME AIRBORNE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 101113 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 313 AM PST THU NOV 10 2005 ...VERY WINDY SOUTH WINDS IN THE GRANDE RONDE VALLEY TODAY... .AN APPROACHING COLD FRONT HAS GENERATED A VIGOROUS SOUTH TO NORTH PRESSURE GRADIENT ACROSS NORTHEAST OREGON. THIS GRADIENT... ALONG WITH TOPOGRAPHIC EFFECTS...WILL GENERATE VERY WINDY CONDITIONS IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY THROUGH THIS AFTERNOON. ORZ049-102330- /O.CON.KPDT.WI.Y.0018.000000T0000Z-051111T0000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...ELGIN...LA GRANDE 313 AM PST THU NOV 10 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH AT TIMES SHOULD BE EXPECTED IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY TODAY. THE STRONGEST WINDS WILL OCCUR NEAR LADD AND PYLES CANYONS...INCLUDING THE TOWN OF UNION. WINDS ACROSS THE REMAINDER OF THE GRANDE RONDE VALLEY WILL GENERALLY BE SOUTHERLY AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. TRAVELERS IN THE AREA SHOULD EXPECT VERY ERRATIC AND GUSTY WINDS...AND MEMBERS OF LOCAL COMMUNITIES SHOULD TAKE PRECAUTIONS TO STRAP DOWN OBJECTS THAT MAY BECOME AIRBORNE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 102301 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 301 PM PST THU NOV 10 2005 ...GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE GRANDE RONDE VALLEY THROUGH THIS EVENING... ORZ049-110015- /O.CAN.KPDT.WI.Y.0018.000000T0000Z-051111T0000Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...ELGIN...LA GRANDE 301 PM PST THU NOV 10 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. PRESSURE GRADIENTS ARE BEGINNING TO WEAKEN ACROSS NORTHEAST OREGON THIS AFTERNOON...AND WILL CONTINUE TO DECREASE INTO THE EVENING. BREEZY SOUTH WINDS RANGING BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:55 PM PST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 9, 9:55 PM PST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 955 PM PST WED NOV 9 2005 UPDATED FOR AVIATION DISCUSSION .UPDATE...ANOTHER COOL AND CLEAR NIGHT IS UNDERWAY COURTESY OF SURFACE HIGH PRESSURE OVER THE AREA. THE HIGH PRESSURE IS WEAKENING AND RETREATING TO THE EAST TONIGHT BUT WITH LIGHT WINDS AND CLEAR SKIES ASIDE FROM SOME HIGH THIN CLOUDS OVER WASHINGTON...OVERNIGHT TEMPERATURES SHOULD GENERALLY DROP TO VALUES SIMILAR TO LAST NIGHT. TEMPERATURES ARE RUNNING CLOSE TO LAST NIGHTS VALUES AT THIS HOUR...EXCEPT FOR THE GRANDE RONDE VALLEY WHERE WINDS HAVE BEEN STRONG ENOUGH TO MIX DOWN WARMER AIR ALOFT AND TEMPERATURES ARE STILL IN THE LOWER 40S. EXPECT THAT THESE WINDS WILL KEEP TEMPERATURES AT LGD IN THE UPPER 20S...4 TO 5 DEGREES WARMER THAN LAST NIGHT. SUBSIDENCE AND THE LIGHT WINDS SHOULD HELP FOG REDEVELOP OVER THE COLUMBIA BASIN BEFORE SUNRISE. VISIBILITY IS ALREADY AT 6SM AT YKM AND PSC AND HRI HAVE ALSO BEEN BELOW 10SM AT TIMES THIS EVENING. CURRENT FORECAST HAS A GOOD HANDLE ON ALL THIS...SO WILL NOT UPDATE EXISTING ZONES. 83 && AVIATION...VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS EXCEPT FOR SOME PATCHY FOG IN THE COLUMBIA BASIN AND THE DESCHUTES PLATEAU FROM 13 TO 17Z. THE FOG MAY CREATE LOCAL MVFR CONDITIONS NEAR TAF SITES KPSC...KYKM AND KRDM AND ALONG TWEB ROUTES 355...366 AND THE SOUTHERN PORTIONS OF 368. 83 && .PREV DISCUSSION... (ISSUED 205 PM PST WED NOV 9 2005) SHORT TERM...TONIGHT THROUGH SATURDAY. A DISTURBANCE WILL CONTINUE PASSING TO THE NORTH OF THE AREA TONIGHT AND WITH LIMITED CLOUD COVER OVERNIGHT TEMPERATURES AGAIN SHOULD FALL INTO THE 20S ACROSS PORTIONS OF THE TWO STATE AREA. IN ADDITION..PATCHY FOG IS POSSIBLE OVER THE LOWER COLUMBIA BASIN AT SOME LOCATIONS SUCH AS PSC/HRI. THE NEXT SYSTEM TO AFFECT THE AREA WILL APPROACH THURSDAY AFTERNOON SPREADING CLOUDS AND SOME SHOWERS TO THE EAST SLOPES OF THE WA/OR CASCADES. THIS WILL MOVE EAST AND AFFECT THE REMAINDER OF THE AREA WITH SOME SHOWERS THURSDAY NIGHT. A THIRD AND STRONGER STORM SYSTEM WILL NEAR THE TWO STATE AREA FRIDAY AND FRIDAY NIGHT INCREASING PCPN CHANCES ALONG WITH WINDS. THE UNSETTLED WEATHER IS EXPECTED TO PERSIST INTO SATURDAY WITH YET ANOTHER SYSTEM ABOUT TO STRIKE WA/OR SATURDAY AFTN/EVE. LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT...WET CONDITIONS WILL CONTINUE THROUGH SUNDAY AND MONDAY AS A COUPLE MORE WEATHER DISTURBANCES WILL MOVE THROUGH THE PACIFIC NORTHWEST. THE MAIN STORM TRACK WILL REMAIN OVER WASHINGTON WITH STRONG WEST TO NORTHWEST FLOW AND BEST AREA FOR PRECIPITATION ALONG THE CASCADE CREST AND NORTHEAST MOUNTAINS. SNOW LEVELS WILL REMAIN FAIRLY HIGH EVEN AS THE DISTURBANCES MOVE THROUGH. ON TUESDAY THE PRECIPITATION AREA IS PUSHED FURTHER NORTH WITH LOWER POPS TUESDAY AND WEDNESDAY. ML && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/83
Hazardous weather outlook, Nov 9, 4:00 AM PST, 19 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 400 AM PST WED NOV 9 2005 WAZ024>030-ORZ041>050-101200- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 400 AM PST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UPPER HIGH PRESSURE WILL BUILD INTO THE REGION WITH MODERATING TEMPERATURES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SEVERAL WEAK WEATHER DISTURBANCES WILL BRING PERIODS OF UNSETTLED SHOWERY WEATHER THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.